The father of my children had cancer about 9 years ago and had a kidney removed. So he has one kidney and goes to the doctor every month for pain medicine and Xanax because he claims to have panic attacks. He also is an alcoholic and is abusing the medication. I don't think he has pain. I think he tells the doctor that because he is already hooked on them. He takes the Xanax one in the morning and at night he takes one with alcohol. We are no longer together because of this. He gets very violent when he mixes alcohol with the Xanax. His doctor prescribed him another medication because he told him he needed to get off the pain killers and Xanax and he got very angry about that. He didn't even get it filled or tried it. He just went back and told the doctor that it don't work and he needed his medication, so the doctor continued the medication he was taking before. He drinks at least 6 days out the week. If he wakes up with a head ache he may go the whole day without drinking but very seldom. We met 7 years ago and he has been doing it since. Do you think he may have liver damage? What advice could I advise him that won't make him angry or violent towards me? What kind of problems can he expect in live as far as medical issues?
It seems that there is much more to worry about then the physical side effects of the medication specially when mixed with alcohol. His doctor will have to make a decision regarding what and when to prescribe him and that might be the big issue he will face. Liver is a resilient organ but eventually with alcohol and drugs combined it could be damaged. Please be careful and stay safe.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.